Jump to content
CrazyBoards.org

venlafaxine & citalopram side effects


Recommended Posts

Is it likely to have side effects from both of these medications? I've just been taken off of citalopram because of bad nausea, and have started taking venlafaxine just a couple hours ago and already my stomach is going crazy and my head hurts!

Just one of the unlucky few?

Link to comment
Share on other sites

Hey,

Sorry you feel so crummy - I had pretty bad nausea on citalopram as well.

How long did you stay on it before you stopped? Often, these effects do go away with time. For me, I think the worst nausea passed after the first week or so, and after a month, I wasn't nauseous at all.

Did you try any of the over the counter remedies, like dramamine (I don't know what it's called wherever you are - it's Gravol here)? Some people also swear by things like chewing ginger and such. There's a thread about managing medication induced nausea here.

Anyway, I don't know what the specific odds are, but I've taken a good few medications and I haven't yet taken anything that's had no side effects whatsoever. Not to say that it doesn't suck, and if you can't stand it, then you can't stand it, but if you can stick it out, it might well go away.

Link to comment
Share on other sites

Thanks. I managed about 4 days on it? The trouble was I'd get 3 hours sleep then wake up shaking, feeling hot and cold, and spend 8 hours trying(often succeeding) to throw up! The only saving grace at times was my total loss of appetite.

I'm on just about the lowest dose I think, so I'm going to try and stick with the venlafaxine. I haven't tried any remedies, I'm not really sure what I should or shouldn't mix with these things.

Link to comment
Share on other sites

Hello

I experienced bad nausea from a couple of meds I've taken in the past and still take today. I still get it at random times (like 1 hour ago) and I manage it by actually eat something, keeps the stomach occupied !

Also, in the past, I was taking ginger under a couple of forms, like green tea with ginger, or ginger infusion, even those anti-nausea ginger pills. But it wasn't helping that much, but it was better than nothing. I think it's because this kind of nausea is med-based and not a simple stomach ache or trouble digesting. I had and still have symptom on Wellbutrin, due to heightened dopamine... it was really bad and I also wanted to quit but I stick with it, I needed it badly at that time, and still do.

I also have taken Buspar in the past, for anxiety issues. It was THE best med I've been on. Life was mellow, no anger fits and anxiety well under control. The problem was extreme nausea ALL the time, and it kept going for weeks. I finally stopped it because I was spending 1 to 2 hours everyday in the toilet (even at work), thinking that I will throw up, but funny thing, it never happened.

Hang in there, nausea usually stops after a week or so generally. Hoping that you fall in that category and not have it for a long time !

Link to comment
Share on other sites

Is it likely to have side effects from both of these medications? I've just been taken off of citalopram because of bad nausea, and have started taking venlafaxine just a couple hours ago and already my stomach is going crazy and my head hurts!

Just one of the unlucky few?

I started Citalopram about 3 weeks ago and the first week I had some serious headaches (Which I never get) , gi problems and was feeling a little bit of nausea. That had gone away for the most part. I think the advise on staying with these things for a month or maybe more are good. If it makes any sense you have to adjust to these meds a bit and they take a while (SIGH) to work properly.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...